Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Diagnosed with UTI, had blood in urine with painful micturation on taking alrpim. What is the cause?

i have a UTI and today i bought the prescibed medication from my doctor it was alprim.... i took it at 11am and about i went to the toliet and peed, there was abit of blood and peeing became more painful than before. i heard that, if you are suffering more pains while taking alprim you need to stop, but i also heard that you may be allergic (im not allergic to anything), and you may be pregnant.. (i had sex 4 days before) ... will aprim work straight away or it will take time.. i onl started taking it today am im already worried
Asked On : Sat, 11 Aug 2012
Answers:  1 Views:  76
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Diabetologist 's  Response

One of the commonest side effect of Trimethoprim is Thrombocytopenia(decreased platelet count).
Decrease in the platelet causes bleeding.
Stop trimethoprim and do a blood count to check for platelet count.
If they are critically low than platelet transfusion is need.
If the counts are within the normal limits than go for another group of antibiotics for treatment of UTI.
Answered: Fri, 17 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor